Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 3, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jul 7, 2005, 3:16 AM CDT for Orange County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2005, 3:16 AM CDT (08:16 UTC)
- Expired
- Jul 7, 2005, 6:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Orange County, TX
The radar
The Lake Charles radar (KLCH), 70 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 3:39 AM CDT | FLASH FLOOD | Vidor, TX | BEAUMONT TELEVISION STATION REPORTS THAT ORANGE COUNTY S.O. HAS RESCUED A STRANDED MOTORIST FROM FLOOD WATERS IN THE I-10/HWY 105 UNDERPASS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1297 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLCH 070817 FFWLCH TXC361-071115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 316 AM CDT THU JUL 7 2005 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLASH FLOOD WARNING FOR... ORANGE COUNTY IN SOUTHEAST TEXAS * UNTIL 615 AM CDT * AT 310 AM CDT...FLASH FLOODING WAS REPORTED FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF MAURICEVILLE TO BRIDGE CITY...MOVING SOUTHEAST AT 15 MPH. ADDITIONAL THUNDERSTORMS WILL ALSO CONTINUE TO MOVE THROUGH THE COUNTY THROUGH AT LEAST 430 AM THIS MORNING. * THIS STORM WILL BE NEAR... ORANGE AND BRIDGE CITY BY 320 AM CDT HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE YOUR VEHICLE WHERE WATERS OF AN UNKNOWN DEPTH COVERS THE ROAD. REMEMBER...MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. CALL 337-477-5285 TO REPORT FLOODING TO THE WEATHER SERVICE. LAT...LON 3023 9408 3004 9400 2998 9384 3024 9371 $$ LGE
1 follow-up statement
000 WGUS74 KLCH 071036 FFSLCH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 532 AM CDT THU JUL 7 2005 TXC361-071042- ORANGE TX- 532 AM CDT THU JUL 7 2005 ...THE FLASH FLOOD WARNING FOR ORANGE COUNTY IS CANCELED... THE HEAVY-RAIN PRODUCING THUNDERSTORMS WHICH MOVED ACROSS ORANGE COUNTY EARLIER THIS MORNING HAVE MOVED OFFSHORE INTO THE GULF WATERS. THE ORANGE COUNTY SHERIFFS OFFICE IS REPORTING NO HIGH WATER-RELATED PROBLEMS ACROSS THE COUNTY AT THIS TIME...AND THUS THE FLASH FLOOD WARNING ISSUED EARLIER HAS BEEN CANCELED. LAT...LON 3023 9408 3004 9400 2998 9384 3024 9371 $$ LGE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 8:35 PM CDT, 6 hours 41 minutes earlier.
Area forecast discussion, Jul 6, 8:35 PM CDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LAKE CHARLES LA 835 PM CDT WED JUL 6 2005 .SYNOPSIS...A WEAK QUASI-STATIONARY FRONT WHICH HAS SAGGED SOUTH IN THE WAKE OF TROPICAL STORM CINDY MOVED INTO A MOIST AND UNSTABLE ATMOSPHERE AND IS CURRENTLY DRAPED ACROSS THE LAKES AREA OF SOUTHEAST TEXAS ON INTO CENTRAL LOUISIANA. SOME SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE OVERNIGHT. && .UPDATE...ADDED SOME POPS FOR SE TX AND CENTRAL LOUISIANA DUE TO THE FRONTAL SYSTEM COMBINING WITH SOME SHORTWAVE ENERGY WHICH HAS ALREADY TRIGGERED THUNDERSTORMS IN SOUTHEAST TEXAS LATE THIS AFTERNOON AND INTO THIS EVENING. THE REMAINDER OF THE FORECAST LOOKS GOOD TONIGHT. && .MARINE...AS THE SHORTWAVE MOVES INTO THE COASTAL WATERS AROUND MIDNIGHT... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS STILL LOOK ABOUT RIGHT...MAINLY DURING THE OVERNIGHT HOURS. && .AVIATION...ANY SHOWERS THAT DEVELOP WILL LIKELY REDUCE VISIBILITIES TO IFR. && 11 .PREV DISCUSSION... (ISSUED 400 PM CDT WED JUL 6 2005) DISCUSSION... IN THE SHORT TERM A FEW SHOWERS THIS EVENING MOVING TOWARDS THE SOUTHEAST AS THE ATMOSPHERE REMAINS UNSTABLE. OVERNIGHT...TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER 70S. AN UPPER LEVEL SHORT WAVE TOWARDS THE MORNING HOURS LOOKS TO BRING ANOTHER ROUND OF SCATTERED PRECIP. SHOWERS TO REDEVELOP DURING THE AFTERNOON HOURS...MOISTURE AND OLD BOUNDARIES WILL ENHANCE PRECIPITATION DEVELOPMENT. TEMPS TO CLIMB INTO THE LOWER 90S. PRECIPITATION LOOKS TO TAPER OFF TOMORROW EVENING. DENNIS WILL MOVE INTO THE GULF IN THE NEXT SEVERAL DAYS AND LOOKS TO MOVE UP TOWARDS THE GULF COAST STATES BY MONDAY. AVIATION... VFR MOST LOCATIONS OUTSIDE OF PRECIP. && .UPDATED POINT TEMPS/POPS... KLCH 73 90 73 93 / 20 40 10 20 KBPT 73 92 74 93 / 40 40 10 20 KAEX 72 92 72 92 / 30 40 10 20 KLFT 73 93 73 92 / 20 40 10 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && K. KUYPER
Hazardous weather outlook, Jul 6, 6:00 AM CDT, 21 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK... NATIONAL WEATHER SERVICE LAKE CHARLES LA 6 AM CDT WED JUL 6 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 051100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA .DAY ONE...TODAY AND TONIGHT A STATIONARY FRONT WILL EXTEND FROM NORTHWEST LOUISIANA TO EAST TEXAS. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AHEAD OF THE FRONT MAINLY OVER SOUTHEAST TEXAS AND WESTERN LOUISIANA. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE THURSDAY AND FRIDAY SOUTH OF STATIONARY FRONT. DRIER AIR WILL FILTER INTO THE AREA OVER THE WEEKEND. TROPICAL STORM DENNIS MAY ENTER THE GULF OF MEXICO BY LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUIRED FOR TODAY.
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.